A mother-of-two who was left with a paralysed face and arm after having a stroke says it was caused by her contraceptive pill.
Issy Fox, 28, had been taking the Pill for three months before she had the stroke and claims doctors couldn't find any other explanation.
She noticed something was wrong when her words came out as a mumble, one of her shoulders 'slumped' and her arm was too weak for her to lift it.
After being rushed to A&E in an ambulance phoned by her mother, who witnessed the event in horror, Ms Fox feared she would end up permanently paralysed or dead.
She has since recovered except for some numbness in her face, but has renounced hormonal contraception forever, choosing instead to stick with condoms.
Issy Fox, from Crewe in Cheshire, had a stroke in February and she believes it was caused by her contraceptive pill, which she had only been taking for three months
Ms Fox was taken to hospital in an ambulance after she started mumbling when trying to speak and she lost the ability to move one of her arms properly
'All the blood tests and heart tests showed no other reason for the stroke,' said Ms Fox, from Crewe in Cheshire.
'There was nothing in the family. My heart rate was fine, my blood tests were fine.
'That's the only thing [doctors] can conclude that had changed in my life – was me taking the pill. I had to come off it straight away.'
The NHS acknowledges taking the combined pill can raise the risk of a blood clot because oestrogen increases the number of clotting agents in the body.
But it says the risk is 'very small' and doctors will do tests to determine whether a woman is likely to develop a blood clot before prescribing them the Pill.
If a blood clot moves and blocks a blood vessel supplying the brain it can cause a stroke.
'What they think happened is that the blood clot moved at some point,' Ms Fox said. 'Which meant the damage I had was quite minimal considering the type of stroke.'
Ms Fox said the stroke, which happened in February, had a huge emotional impact on her as well as causing physical damage.
'At first I just felt shock. I was dealing with the physical side effects such as dealing with the paralysed hand, the paralysed face, the fatigue.
'Now it's more the mental side effects. It has been a real struggle emotionally. There was a lot of anger, and "why me?" and stuff like that.
'Now it's just a case of going forward and doing what I can.'
She became so fearful after the first stroke that, despite being put on blood thinning medication and stopping her pill, she wanted her mother, Rhiannon, 51, or partner Luke Connolly, 28, by her side at all times.
Ms Fox, pictured with her partner Luke Connolly and their son, Freddie, said the stroke had a huge emotional impact as well as causing physical damage
Ms Fox felt her shoulder 'slump' and her left arm became weaker than the other – doctors told her she had had a stroke
'I had had this perfectly normal day,' Ms Fox said. 'I don't work on Fridays so I spend that time with my little boy. This time my mum was off work so we went to lunch at a local pub.
The NHS lists stroke as a potential side effect of taking the contraceptive pill but says the risk is 'very small'.
Doctors intending to prescribe the Pill are expected to carry out tests and decide whether a woman is likely to develop blood